MAUDE Adverse Event Report: CAREFUSION 36 IN STANDBORE SET W/2 MAX Y CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION 36 IN STANDBORE SET W/2 MAX Y CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MX9059
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned per customer.The customer complaint could not be confirmed because the product was discarded and not returned for failure investigation.The root cause of this failure was not identified.Sections were requested but not provided.
 
Event or Problem Description
It was reported that the extension tubing set nac-y needle-free valve leaked during a blood transfusion.When the (b)(6) alcohol cap was removed from the needle-free valve, the entire alcohol pad inside of the (b)(6) alcohol cap was saturated with blood.It was noted that the patient had a chest port that had not been utilized and the leak was not immediately identified under the patient' shirt.The tubing set was replaced.The patient had to have a paper shirt provided to him to go home in.There were no adverse effects caused to the patient from the event.
 
Additional Manufacturer Narrative
Correction: d.1 & d.4.The customer's report that the extension tubing set nac-y needle-free valve leaked was not confirmed.The set samples were visually inspected for kinks, holes/tears in the tubing or damages to the components.Visual inspection of the set noted no damage or any anomalies.Functional and pressure testing resulted in no leaks, alarms or issues.The root cause was not identified.
 
Event or Problem Description
It was reported from the infusion center that the extension tubing set nac-y needle-free valve leaked during a blood transfusion.When the the curos alcohol cap was removed from the needle-free valve, the entire alcohol pad inside of the curos alcohol cap was saturated with blood.It was noted that the patient had a chest port that had not been utilized and the leak was not immediately identified under the patient' shirt.The tubing set was replaced.There were no adverse effects caused to the patient from the event.
 
Additional Manufacturer Narrative
Correction on initial report: b.5 & d.4 2 photos provided by the customer shows 1)unopened extension set model mpx5302-c with texts "leak." pointing to nac y and male luer components and 2)unopened maxplus connector with text "our interim solution to the leaks will be to insert the iv with the above adapter so that the iv/opsite are not compromised if the extension tubing fails".The root cause was not identified.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information provided: d.10.*****************************************.

Brand Name
36 IN STANDBORE SET W/2 MAX Y CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9746068
Report Number9616066-2020-00451
Device Sequence Number1814693
Product Code FPA
UDI-Device Identifier10885403237225
UDI-Public10885403237225
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX9059
Device Catalogue NumberMX9059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/14/2020
04/09/2020
04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2426-0007.; PRI TUBING,CHEST PORT, THERAPY DATE UNK.